MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MEDIUM-LARGE CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST SP; MEDIUM-LARGE CLIP APPLIER
Model Number 430005-62
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The medium-large clip applier instrument was received, and failure analysis confirmed/replicated the reported event.The clamp pivoting grip rod was dislodged which likely caused the imprecise movement.The housing was removed for inspection and found the component holding the drive rod dislodged from the usual place.This causes the drive rod to become stationary when articulating the grip knob.Visual inspection was performed and found no external damage to the shaft or housing.Although the instrument moved intuitively with full range of motion in all directions, while manipulating with the master tool manipulator (mtm), the grips failed to open and exhibited imprecise motion while gripping.Unrelated to the event, the instrument was also found to have corroded pulley cables.When the housing of the instrument was opened up, the pulley cables exhibited a white substance indicative of corrosion.
 
Event or Problem Description
It was reported that during a da vinci-assisted retroperitoneal nephrectomy procedure, the medium-large clip applier instrument closed and applied a clip to the renal artery but became stuck on the vessel.The customer reported that the release wheel did not work to open the jaws.The customer was able to get it off the vessel and the procedure was completed as planned with no reported patient injury or complication.The instrument was inspected after this event occurred and the customer did not observe any damage or issues other than the wheel at the back of the instrument to open the instrument jaws did not move when manipulated.

Brand Name
ENDOWRIST SP
Common Device Name
MEDIUM-LARGE CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23703848
Report Number2955842-2025-47063
Device Sequence Number18814365
Product Code NAY
UDI-Device Identifier00886874114292
UDI-Public(01)00886874114292(11)241023(10)U10241023(91)0007
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430005-62
Device Catalogue Number430005
Device Lot NumberU10241023 0027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2025
Initial Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown